The last post was dedicated to MJE’s current state of hairlessness, which at press time seemed to be a fairly significant side-effect of the chemo treatments. But this week I have careened into the fine print in the drug pamphlet. Those side effects that are on about page 40 and are described as “possible, but very unlikely.” Mind you my surgeon said the chance of infection in an IV port is “less than 3%” and guess what readers. I have always aspired to be in the top percentile but I was mostly thinking about SAT scores or net worth.
Continuing with my tale of woe, I started to notice red spots on my arms last week. Like army ants, they slowly but surely advanced and now cover the entire front half of by body. I can’t be sure whether they got as far as my face because I have also developed rosacea. It frankly doesn’t seem fair to give the appearance of a red-faced drunk without the accompanying joy of having habitually consumed too much alcohol. Well, I’ve done that too but I really don’t think that’s relevant here.
Hold on, I am not done yet. I also now have plantar fasciitis or whatever that’s called when the heel and instep of your foot hurt like hell. The FDA did a study on the incidence of this condition as a result of chemotherapy and only 26 of the 4525 patients in the study got it, that’s only .574%. Once again MJE lands a spot in the top percentile!
The good news is I haven’t lost my toenails or fingernails and my eyes haven’t turned yellow. Yet.